Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

July 10, 2021Chariton County, Linn County, Missouri

NWS Kansas City, MO issued this special weather statement at Jul 10, 2021, 8:22 PM CDT for Chariton County, Linn County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 8:22 PM CDT (01:22 UTC)
Expired
Jul 10, 2021, 9:00 PM CDT
In force
38 min
Issued by
NWS Kansas City, MO

Counties Chariton County, MO, Linn County, MO

The radar

The Pleasant Hill radar (KEAX), 143 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1434 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1434 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS83 KEAX 110122
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
822 PM CDT Sat Jul 10 2021
 
MOZ016-017-024-025-031-032-039-110200-
Carroll MO-Macon MO-Adair MO-Saline MO-Chariton MO-Linn MO-
Sullivan MO-
822 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHARITON...SOUTHWESTERN ADAIR...
LINN...SOUTHEASTERN SULLIVAN...EASTERN CARROLL...NORTHERN SALINE AND
WESTERN MACON COUNTIES UNTIL 900 PM CDT...

At 822 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Browning to 10 miles south of Brookfield
to 9 miles north of Malta Bend. Movement was east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Brookfield, Marceline, Salisbury, Brunswick, Keytesville, Bucklin,
Laclede, Bosworth, Callao, Linneus, Browning, Wakenda, New Cambria,
Purdin, Miami, Mendon, De Witt, Sumner, Rothville and Ethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3926 9288 3924 9343 3976 9321 4005 9330
      4023 9273 3977 9262
TIME...MOT...LOC 0122Z 257DEG 31KT 3997 9313 3963 9312 3932 9332 

$$

PP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:29 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 10, 6:29 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
629 PM CDT Sat Jul 10 2021

.Discussion...
Issued at 307 PM CDT SAT JUL 10 2021

Message of the Day:
- A few severe storms are possible this afternoon and evening,
mainly in northwest MO and along the MO/KS border. Damaging winds
and hail will be the main concerns. Tornado threat is low. Localized
flash flooding is also possible. A severe thunderstorm watch is in
effect until 10 PM in northwest MO/northeast KS.

- A few severe storms are possible in our far southern counties as
well, but the best chances are south of our area. Hail and damaging
winds are the main concerns here. The tornado threat is low.
Localized flash flooding is also possible.

The clouds have been able to break up enough today to help the
atmosphere destabilize this afternoon. This will allow a couple of
areas of convection to develop in the next hour or two.

The first area of concern is northwest MO and along the MO/KS
border. In this area, we have a cold front and closed upper level
low pressure approaching the area providing support for convection.
Storms already exist with these features in NE, and they will work
their way into our area with some additional development originating
in our area out ahead of this complex. Damaging winds and hail will
be the main concerns. Heavy rain is also expected so some localized
flash flooding is possible. The tornado threat is low. This
convection will gradually move southeast through the evening, likely
reaching the north side of the KC Metro around 8 PM. The severe
potential will gradually taper off once the sun goes down. A severe
thunderstorm watch is in effect now through 10 PM for our northwest
corner of counties in MO and KS.

The second area of concern is our far southern counties, mainly Linn
County, KS and Bates and Henry Counties in MO. An outflow boundary
from this morning's convection is draped across this area and will
be the focus for new development this afternoon. Storms will
likely be in a broken line oriented west to east. The boundary
and storms will push south, so storms in our area should be short-
lived. Any storm that does move through our area will be capable
of damaging winds and hail. The severe threat should be to our
south by sunset.

Scattered showers and storms will linger late tonight and tomorrow
as the low pressure system slowly moves through the region. It looks
like high pressure will build over the East Coast, slowing the low
pressure system down. It will eventually push northeast, completely
drying out the area by Tuesday. We have a few rain chances then for
the remainder of next week as a few shortwave troughs move through
the region.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 629 PM CDT SAT JUL 10 2021

Storms currently moving through the terminals will persist for
another 1-2 hours with occasional strong wind gusts and visibility
and ceiling restrictions. Ceilings will trend lower into the low
MVFR and IFR categories overnight into tomorrow morning. By the
afternoon, it looks like conditions will improve to higher MVFR or
VFR with potentially scattered showers in the area.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Atkins
Aviation...CDB
Hazardous weather outlook, Jul 10, 5:09 AM CDT, 15 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
509 AM CDT Sat Jul 10 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
509 AM CDT Sat Jul 10 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Scattered showers linger behind a line of strong thunderstorms that
pushed through the region overnight. These showers are expected to
exit the area to the east. A wake low developing behind the line may
bring gusty winds through the morning hours. Isolated showers and
thunderstorms reinvigorate this afternoon. A few storms may be
strong to severe. Like yesterday, primary hazards remain heavy rain,
flash flooding, and high winds. Some storms may contain some hail as
well.

Overnight precipitation estimates of 6-8 inches were seen across
portions of North Central and Central MO. Flash flooding is the
primary concern in these areas. Continued showers and thunderstorms
today keep flash and river flooding concerns elevated. Remember if
you come across a flooded road. Turn around, don't drown.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Shower and thunderstorm chances continue through Sunday and into
Monday. There looks to be a short break in the weather Tuesday before
storm chances return for the remainder of next week.

More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jul 10, 6:47 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
647 PM CDT Sat Jul 10 2021

MOZ021-028>030-037-110030-
Platte MO-Ray MO-Clinton MO-Jackson MO-Clay MO-
647 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...CLINTON...NORTHWESTERN
RAY...EASTERN PLATTE AND NORTHWESTERN JACKSON COUNTIES UNTIL 730 PM
CDT...

At 647 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Plattsburg to Trimble to near
Platte City. Movement was southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Kansas City, Independence, Liberty, Gladstone, Excelsior Springs,
Smithville, Kearney, Platte City, North Kansas City, Sugar Creek,
Riverside, Lawson, Plattsburg, Lathrop, Weatherby Lake, Claycomo,
Courtney, Pleasant Valley, Lake Waukomis and Trimble.

This includes the following highways...
 Interstate 70 in Missouri near mile marker 7.
 Interstate 35 in Missouri between mile markers 5 and 42.
 Interstate 29 between mile markers 0 and 20.
 Interstate 635 near mile marker 12.
 Interstate 435 between mile markers 29 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas...and northwestern and west central Missouri.

LAT...LON 3953 9462 3954 9460 3955 9460 3971 9445
      3956 9420 3953 9420 3953 9415 3945 9403
      3918 9424 3906 9450 3936 9481
TIME...MOT...LOC 2347Z 320DEG 30KT 3966 9443 3948 9458 3934 9473

PP
Special weather statement, Jul 10, 7:14 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
714 PM CDT Sat Jul 10 2021

KSZ103>105-110100-
Johnson KS-Wyandotte KS-Leavenworth KS-
714 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...SOUTHWESTERN
LEAVENWORTH AND JOHNSON COUNTIES UNTIL 800 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eudora, or near Lawrence, moving east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Prairie Village, Gardner,
Merriam, Mission, Bonner Springs, De Soto, Tonganoxie, Edwardsville,
Fairway, Mission Hills, Edgerton, Westwood, Lake Quivira, Kansas
City, Linwood and Westwood Hills.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 410 and 421.
 Interstate 35 in Kansas between mile markers 210 and 234.
 Interstate 635 between mile markers 0 and 5.
 Interstate 435 between mile markers 0 and 15, and between mile
markers 79 and 83.
 Kansas Turnpike between mile markers 206 and 217, and between mile
markers 223 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas...and west central Missouri.

LAT...LON 3913 9519 3916 9517 3905 9496 3918 9478
      3907 9460 3899 9461 3886 9476 3874 9505
      3875 9506 3898 9506 3899 9508 3896 9509
      3897 9511 3898 9516 3896 9517 3897 9519
TIME...MOT...LOC 0014Z 291DEG 33KT 3900 9516

PP
Local storm report, Jul 10, 7:26 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             3 W LINWOOD             39.00N 95.09W
07/10/2021  E0.88 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

&&

CDB
Special weather statement, Jul 10, 8:03 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
803 PM CDT Sat Jul 10 2021

KSZ057-105-MOZ037-043-110145-
Johnson KS-Miami KS-Cass MO-Jackson MO-
803 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI...SOUTHEASTERN
JOHNSON...NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES UNTIL
845 PM CDT...

At 803 PM CDT, Doppler radar was tracking a strong thunderstorm near
Overland Park, moving southeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Overland Park, Olathe, Lee's Summit, Lenexa, Leawood, Grandview,
Belton, Raymore, Spring Hill, Peculiar, Lake Winnebago, Cleveland,
Freeman, Lake Annette, West Line, Bucyrus, Lackmans, Stillwell and
Stanley.

This includes the following highways...
 Interstate 35 in Kansas between mile markers 213 and 223.
 Interstate 435 near mile marker 0, and between mile markers 78 and
83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Kansas...and west central Missouri.

LAT...LON 3881 9487 3896 9474 3881 9430 3855 9451
TIME...MOT...LOC 0103Z 300DEG 25KT 3885 9473

PP
Local storm report, Jul 10, 8:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             4 W STANLEY             38.85N 94.74W
07/10/2021  E1.00 INCH       JOHNSON            KS   EMERGENCY MNGR

&&

CDB
Special weather statement, Jul 10, 8:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
822 PM CDT Sat Jul 10 2021

MOZ016-017-024-025-031-032-039-110200-
Carroll MO-Macon MO-Adair MO-Saline MO-Chariton MO-Linn MO-
Sullivan MO-
822 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHARITON...SOUTHWESTERN ADAIR...
LINN...SOUTHEASTERN SULLIVAN...EASTERN CARROLL...NORTHERN SALINE AND
WESTERN MACON COUNTIES UNTIL 900 PM CDT...

At 822 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Browning to 10 miles south of Brookfield
to 9 miles north of Malta Bend. Movement was east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Brookfield, Marceline, Salisbury, Brunswick, Keytesville, Bucklin,
Laclede, Bosworth, Callao, Linneus, Browning, Wakenda, New Cambria,
Purdin, Miami, Mendon, De Witt, Sumner, Rothville and Ethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3926 9288 3924 9343 3976 9321 4005 9330
      4023 9273 3977 9262
TIME...MOT...LOC 0122Z 257DEG 31KT 3997 9313 3963 9312 3932 9332

PP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:48 PM CDTSevere Thunderstorm WarningEAXJohnson, Pettis27 min
Jul 10, 8:03 PM CDTSpecial Weather StatementEAXCass42 min
Jul 10, 8:07 PM CDTSevere Thunderstorm WarningEAXCass, Jackson23 min
Jul 10, 8:11 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline22 min
Jul 10, 8:57 PM CDTSpecial Weather StatementEAXAdair, Macon, Randolph48 min
Jul 10, 10:22 PM CDTSpecial Weather StatementEAXHenry53 min
Jul 11, 2:13 AM CDTRiver Flood WarningEAXGrundy, Livingston31 hr
Jul 11, 4:14 AM CDTRiver Flood WarningEAXLinn, Livingston43 hr
Jul 11, 3:13 PM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler34 hr
Jul 10, 7:14 PM CDTSpecial Weather StatementEAXJohnson, Wyandotte46 min
Jul 10, 7:17 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth28 min
Jul 10, 8:53 PM CDTSpecial Weather StatementEAXMiami37 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.